Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Non-Wieferich primes in arithmetic progressions


Authors: Yong-Gao Chen and Yu Ding
Journal: Proc. Amer. Math. Soc. 145 (2017), 1833-1836
MSC (2010): Primary 11A41, 11B25
DOI: https://doi.org/10.1090/proc/13201
Published electronically: January 23, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Graves and Murty proved that for any integer $ a\ge 2$ and any fixed integer $ k\ge 2$, there are $ \gg \log x/\log \log x$ primes $ p\le x$ such that $ a^{p-1}\not \equiv 1\pmod {p^2}$ and $ p\equiv 1\pmod k$, under the assumption of the abc conjecture. In this paper, for any fixed $ M$, the bound $ \log x/\log \log x$ is improved to $ (\log x/\log \log x) (\log \log \log x)^M$.


References [Enhancements On Off] (What's this?)

  • [1] J.-M. DeKoninck and N. Doyon, On the set of Wieferich primes and of its complement, Ann. Univ. Sci. Budapest. Sect. Comput. 27 (2007), 3-13. MR 2388537
  • [2] Hester Graves and M. Ram Murty, The abc conjecture and non-Wieferich primes in arithmetic progressions, J. Number Theory 133 (2013), no. 6, 1809-1813. MR 3027939, https://doi.org/10.1016/j.jnt.2012.10.012
  • [3] G. H. Hardy and E. M. Wright, An introduction to the theory of numbers, 5th ed., The Clarendon Press, Oxford University Press, New York, 1979. MR 568909
  • [4] Joseph H. Silverman, Wieferich's criterion and the $ abc$-conjecture, J. Number Theory 30 (1988), no. 2, 226-237. MR 961918, https://doi.org/10.1016/0022-314X(88)90019-4
  • [5] Arthur Wieferich, Zum letzten Fermatschen Theorem, J. Reine Angew. Math. 136 (1909), 293-302 (German). MR 1580782, https://doi.org/10.1515/crll.1909.136.293

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11A41, 11B25

Retrieve articles in all journals with MSC (2010): 11A41, 11B25


Additional Information

Yong-Gao Chen
Affiliation: School of Mathematical Sciences and Institute of Mathematics, Nanjing Normal University, Nanjing 210023, People’s Republic of China
Email: ygchen@njnu.edu.cn

Yu Ding
Affiliation: School of Mathematical Sciences and Institute of Mathematics, Nanjing Normal University, Nanjing 210023, People’s Repubilc of China
Email: 840172236@qq.com

DOI: https://doi.org/10.1090/proc/13201
Keywords: Wieferich primes, arithmetic progressions, abc conjecture
Received by editor(s): November 4, 2015
Received by editor(s) in revised form: February 25, 2016
Published electronically: January 23, 2017
Additional Notes: This work was supported by the National Natural Science Foundation of China (No. 11371195) and PAPD
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society